MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd connector c35-o had leakage between the injector and connection, the following information was provided by the initial reporter: material # 515052, 515070 batch # 2505303, 2502502.We ran into an issue here when using the pharseal optima injector (lot 2505303) and phaseal optima connecter (lot 2502502).The two pieces did not click together to lock.There was a gap between the 2 pieces and when nursing administered methotrexate subcutaneously it started to leak between the two pieces.I have the syringe and phaseal pieces (+ needle) with me for follow up.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: it was reported that the pieces could not click together and a leakage occurred during use.One injector assembled with one connector was provided to our quality team for investigation.Upon inspection, no damage or related defect was observed on the products and the components were verified to fully assemble without issue.Functional testing was performed and liquid moved throughout the system without issue, no disconnections or leakages were observed.A device history review was conducted for injector lot 2505303 and connector lot 2502502.No deviations or non-conformances related to the reported issue were identified during the manufacturing process.All products undergo multiple inspections throughout production to ensure quality and functionality, including attachment and detachment force testing.Testing was performed on the returned products and verified the product met required specifications.Based on our investigation and sample evaluation, no issues were found with the product or lots reported, therefore a root cause cannot be established at this time.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24644073
Report Number3003152976-2026-00143
Device Sequence Number10207821
Product Code ONB
UDI-Device Identifier00382905150708
UDI-Public(01)00382905150708(11)250213(17)270131(10)2502502
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515070
Device Lot Number2502502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown